Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 254, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 18, 2024, 3:44 PM CST for Hardin County, Tyler County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2024, 3:44 PM CST (21:44 UTC)
- Expired
- Nov 18, 2024, 4:15 PM CST
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hardin County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 122 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 2:55 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 3:40 PM CST, 4 minutes earlier.
Area forecast discussion, Nov 18, 3:40 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
340 PM CST Mon Nov 18 2024
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Tonight through Wednesday night)
Issued at 340 PM CST Mon Nov 18 2024
Latest sfc analysis shows low pressure located over srn KS with an
attendant cold front extending swd over ern OK/TX approaching the
wrn boundary of the forecast area, while high pressure centered
off the FL peninsula over the wrn Atlantic was ridging wwd across
the nrn Gulf/sern CONUS. The resultant tight gradient has led to
good srly winds across the area today, and the previously issued
Wind Advisory remains in effect for a short time longer. Water
vapor imagery shows a mid/upper-level low moving newd across the
srn Plains which is helping dig a trof over the cntl CONUS while
ridging is in place from the FL peninsula up the sern CONUS
Atlantic coast. The combination of these features has led to the
development of widespread showers/scattered storms across the
forecast area this afternoon, particularly the wrn 1/2 of the area
in closer proximity to the front. A few of the storms have begun
going severe as instability/CAPE increases and good shear
exists...and due to this activity, SPC has issued a Tornado Watch
for roughly the nwrn 1/3 of the forecast area through 02z/20L.
The ongoing activity will gradually spread ewd across the entire
forecast area, with the strongest convection along/just ahead of
the front which is progged to sweep into the forecast area towards
sunset. The front will progress ewd across the area through the
night, departing the far sern zones around sunrise. Look for the
potential for severe weather to continue through fropa as the
airmass ahead of the front continues to improve severe-wise, with
deepening moisture/increasing instability and CAPE to go along
with good shear. Biggest impediment to convective development
looks to be borderline lapse rates, especially over the sern
zones later tonight, along with diminishing dynamics as the low
aloft pushes newd away from the area. Precip will gradually end
from west to east this evening and overnight as drier air behind
the low/sfc front encroaches the region.
The remainder of the short term looks dry as a zonal flow aloft
left behind by the departing low turns more nwrly through mid-
week. A re-enforcing cold front is progged to slip through the
area Tuesday night/Wednesday morning with good CAA on Canadian
high pressure set to hold temps much cooler (highs Wednesday
generally stay in the 60s, while lows Wednesday night drop to the
lower 40s/some upper 30s for much of the area). The encroaching
cold air will also allow for breezy conditions to end the short
term, with nrly winds of 10-20 knots expected throughout the day.
25
&&
.LONG TERM...
(Thursday through next Sunday)
Issued at 340 PM CST Mon Nov 18 2024
Sfc high pressure/nwrly flow aloft will maintain the dry/cooler
conditions through at least Friday. By the weekend, the sfc high
is progged to shift ewd, allowing a warmer onshore flow to
develop...while Saturday highs may not generally reflect this
trend, we'll definitely see it for the rest of the weekend as wake
up temps Sunday morning are progged to be nearly 10 degrees warmer
(and similarly for daytime highs on Sunday).
Monday will see an increase in cloud cover as low-level moisture
further increases off the Gulf. Much of the area will see temps
push 80 degrees.
25
&&
.AVIATION...
(18Z TAFS)
Issued at 1155 AM CST Mon Nov 18 2024
Ongoing VFR conditions are expected to begin worsening next few
hours as ceilings lower on pooling/deepening low-level moisture.
Local 88Ds already show light showers beginning to impact the swrn
terminals...this trend should continue across the remainder of the
forecast area through the afternoon. The most widespread/strongest
convection is expected to move into KBPT by late afternoon, again
spreading ewd/inland into the evening hours per recent CAM
guidance. Meanwhile, IFR/LIFR conditions look likely prior to the
overnight cold frontal passage, when winds shift nwrly and
diminish. Finally, expect skies to clear for the last few hours of
the forecast period as drier air encroaches.
25
&&
.MARINE...
Issued at 340 PM CST Mon Nov 18 2024
Extended the inherited SCA for the outer waters east of Marsh
Island as wave heights will be slow to drop below criteria with
the passage of the frontal boundary. Otherwise, no changes to
ongoing marine/coastal hazards.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 58 78 52 66 / 90 0 0 0
LCH 62 80 55 69 / 80 0 0 0
LFT 68 82 55 70 / 90 10 0 0
BPT 59 81 55 71 / 60 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Warning until 10 PM CST this evening for LAZ073-
074.
Coastal Flood Advisory until 10 PM CST this evening for LAZ241-
252>254.
TX...Coastal Flood Warning until 10 PM CST this evening for TXZ615.
Coastal Flood Advisory until 10 PM CST this evening for TXZ616.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ430-432-
435-436.
Small Craft Advisory until 9 PM CST this evening for GMZ450-452-
455.
Small Craft Advisory until 6 AM CST Tuesday for GMZ470-472.
Small Craft Advisory until noon CST Tuesday for GMZ475.
&&
SHORT TERM...25
LONG TERM....25
AVIATION...25In the hours before
Special weather statement, Nov 18, 1:25 PM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
125 PM CST Mon Nov 18 2024
TXZ180-201-182000-
Hardin TX-Tyler TX-
125 PM CST Mon Nov 18 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN TYLER AND NORTHWESTERN
HARDIN COUNTIES THROUGH 200 PM CST...
At 124 PM CST, Doppler radar was tracking a strong thunderstorm near
Thicket, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Warren, Thicket, Wildwood, Votaw, Village Mills, Ivanhoe, and
Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3049 9454 3083 9461 3064 9416 3028 9460
3032 9467 3049 9473
TIME...MOT...LOC 1924Z 211DEG 38KT 3036 9468
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KowalskiThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:34 AM CST | Coastal Flood Warning | LCH | Cameron | 18 hr |
| Nov 18, 3:34 AM CST | Coastal Flood Advisory | LCH | Calcasieu, Cameron, Iberia, St. Mary, Vermilion | 26 hr |
| Nov 18, 5:26 PM CST | Tornado Warning | LCH | Vernon | 34 min |
| Nov 18, 5:58 PM CST | Tornado Warning | LCH | Vernon | 15 min |
| Nov 18, 1:25 PM CST | Special Weather Statement | LCH | Tyler | 35 min |
| Nov 18, 2:37 PM CST | Tornado Warning | LCH | Jasper, Tyler | 23 min |
| Nov 18, 3:00 PM CST | Tornado Warning | LCH | Jasper | 15 min |
| Nov 18, 3:10 PM CST | Tornado Warning | LCH | Hardin | 35 min |
| Nov 18, 4:07 PM CST | Special Weather Statement | LCH | Hardin | 23 min |
| Nov 18, 4:12 PM CST | Special Weather Statement | LCH | Tyler | 33 min |
| Nov 18, 4:49 PM CST | Tornado Warning | LCH | Jasper, Newton | 26 min |
| Nov 18, 5:15 PM CST | Special Weather Statement | LCH | Newton | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.